Alcohol?

I seem to get hungover really quick, 2 glasses of wine n im slmost drunk and really suffer the next day. Im only on hydroxychlorine nothing else. Do u think the alcohol is messing with the meds? I also started getting numb face and more pins n needles n numb arms n legs after drinking. Is it me or can this be the alcohol?? Has anyone stopped drinking altogether since diagnosis? I dont drink much n starting to wonder if I should stop?!

6 Replies

oldestnewest
  • Sometimes alcohol may make the side effects of Plaquenil amplify. Particularly if you take the pills with the wine. But you might want to check your liver function, just to be on the safe side. I'd go as far as having an ultrasound as the lover function tests do not always show damage to the liver.

  • I have to say I didn't drink much to begin with but I noticed that wine was having a horrendous effect on me whenever I drank it. I too was feeling far more drunk than I ought to after one glass and would wake up the following morning feeling extremely arthritic.

    I've completely stopped drinking it now, it just wasn't worth the side effects. I'm not sure whether the sulphites or tannins are the cause of the ill effects, I don't eat any other processed food or drink tea so I can't really compare.

    I don't think it is just the alcohol content as I'm still fine with some spirits and ciders. Incidentally anything with tonic water is great for me! As pointed out to me a few weeks ago that's probably because the quinine is used to treat Lupus in some of our meds, hydroxychloroquine being the most obvious!

  • Yes stopped 3 half yrs ago. If I drank ,would get v v drunk and suffer 2 day total wipeout hangover. Not worth it.

  • I don't drink any alcohol - I know my liver and kidneys can't cope. Could be the same for some others with auto-immune, I don't know, but may be a good idea to leave out and see if you feel any better. I don't take meds. but I read that meds and alcohol don't mix well, not sure about all meds. I only have pinches of herbal teas in a pint of hot water, not tea or coffee or anything processed.

  • I know what you mean. Before my diagnosis and not realising what I had wrong with me, my hangovers were extreme and totally out of proportion with the little I had drunk. 12 months of 400mg per day of hydroxychloroquine and out of that flare, I can enjoy a few glasses of wine without fear of a hangover the next day. I do get tired the next day though if I have stayed up late. I am used to my lazy evenings at home. I don't drink every day or even every weekend but I am not ready to be tea-total. I work part-time and have a busy life with 3 children and also feel that if a glass of wine with my evening meal helps me relax after a stressful week then why not. I know not everyone will agree with me but we are all different. one thing to think about is maybe the wine is too acidic for you? Maybe find something else to enjoy? I wish you well.

  • Best is to not drink alcohol when taking med. I have just one or two mixed drink when we go out for dinner on the weekend and I drink lots of water after that to help clean out my systems. But the day when my liver and kidney would not like it anymore. I definitely quitting for sure.

You may also like...